Alert archive / Oklahoma / Flash Flood Warnings in 2025
Flash Flood Warning 48, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Apr 30, 2025, 5:21 AM CDT for Cotton County, Tillman County, Oklahoma; Wichita County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2025, 5:21 AM CDT (10:21 UTC)
- Expired
- Apr 30, 2025, 8:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cotton County, OK, Tillman County, OK, Wichita County, TX
The radar
The Altus AFB radar (KFDR), 33 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 12:14 AM CDT, 5 hours 7 minutes earlier. Its key messages:
- Issued at 153 PM CDT Sat Apr 26 2025 -Potentially life-threatening flash flood/flood threat through Wednesday. -Severe thunderstorms with all hazards possible through Wednesday. -Unsettled weather will moderate over the weekend.
Area forecast discussion, Apr 30, 12:14 AM CDT, 5 hours 7 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1214 AM CDT Wed Apr 30 2025
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION...
.KEY MESSAGES...
Issued at 153 PM CDT Sat Apr 26 2025
-Potentially life-threatening flash flood/flood threat through
Wednesday.
-Severe thunderstorms with all hazards possible through Wednesday.
-Unsettled weather will moderate over the weekend.
&&
.NEAR TERM...
(Today and tonight)
Issued at 1213 AM CDT Wed Apr 30 2025
Significant flash flooding and severe thunderstorms (all hazards)
continue to be the headlines in the short term.
As one round of showers and storms moves out, we can see the next
round developing in north and west Texas. In general, CAMs seem to
be running on the slow side. While CAMs suggest a break in storms,
radar trends suggest there may not be much of a break. Thus far, 24-
hr rainfall amounts have been 1 to 2.5 inches along the I-44
corridor with locally higher amounts. Another 1 to 3 inches is
expected over the next 12-18 hours, mainly over southern Oklahoma
and north Texas. This is on top of an area that already has numerous
flash flood warnings.
As mentioned in the previous AFD, all other convective hazards
remain possible-especially south of the boundary. Those hazards will
be dictated by convective mode...with the best chance of
discrete/supercell storms over the Red River Valley and points
south. Otherwise, convective segments/clusters also have readily
produced damaging wind gusts within this airmass.
CAMs depict the last round Wednesday afternoon / evening. This round
appears to be more progressive and much smaller in areal extent,
though confidence in CAM predictions out this far is low due to
effects from convection between now and then.
Day
&&
.SHORT TERM...
(Thursday through Friday night)
Issued at 1213 AM CDT Wed Apr 30 2025
Thursday should give us a brief lull in rain, with another wave (and
associated rain chances) moving through Thursday night into Friday
morning. Thursday should be mostly sunny and mild. Friday will be
mostly cloudy and slightly cooler.
Day
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 1213 AM CDT Wed Apr 30 2025
Low amplitude ridging aloft will briefly influence our weather into
the weekend before another western U.S. storm system deepens during
the Sunday/Monday timeframe with some signals of unsettled weather
for the southern Plains again by the first half of next work week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1213 AM CDT Wed Apr 30 2025
Rounds of showers and thunderstorms (with some uncertainty in
timing) continue across the forecast area through at least Wednesday
morning. Periods of reduced visibilities and MVFR (and sometimes
IFR) ceilings will also continue through this time period.
Outflow from storm activity will likely keep surface winds
variable in direction.
Day
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 71 55 78 56 / 100 60 10 60
Hobart OK 71 51 78 55 / 80 50 0 60
Wichita Falls TX 75 53 80 58 / 90 40 0 50
Gage OK 72 47 76 50 / 50 30 20 60
Ponca City OK 71 55 77 54 / 90 60 20 50
Durant OK 74 60 82 61 / 100 60 0 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through late tonight for OKZ008-012-013-016>048-
050>052.
TX...Flood Watch through late tonight for TXZ083>090.
&&
NEAR TERM...14
SHORT TERM...14
LONG TERM....14
AVIATION...14In the hours before
Local storm report, Apr 30, 3:05 AM CDT, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
305 AM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Hail Knox City 33.41N 99.81W
04/29/2025 E1.75 Inch Knox TX Public
Spotternetwork report.
&&Special weather statement, Apr 30, 3:34 AM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Norman OK
334 AM CDT Wed Apr 30 2025
OKZ027-039>041-046-300915-
Grady OK-Stephens OK-Carter OK-Garvin OK-Murray OK-
334 AM CDT Wed Apr 30 2025
...Strong thunderstorms will impact portions of western Garvin,
southeastern Grady, Stephens, northwestern Carter and west central
Murray Counties through 415 AM CDT...
At 334 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northeast of Bray to 7 miles west of
Velma to 5 miles west of Loco. Movement was northeast at 30 mph.
HAZARD...Wind gusts of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Duncan, Maysville, Bray, Elmore City, Velma, Katie, Foster, Tatums,
Loco, Ratliff City, Graham, Pooleville, Antioch, Hennepin, Milo, Fox,
Pernell, and Cox City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3447 9795 3471 9791 3486 9740 3485 9735
3465 9735 3432 9733 3429 9780 3429 9790
TIME...MOT...LOC 0834Z 246DEG 28KT 3469 9774 3449 9779 3431 9777
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
30Local storm report, Apr 30, 3:46 AM CDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
346 AM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM Tstm Wnd Dmg Comanche 34.37N 97.96W
04/30/2025 Stephens OK Law Enforcement
Large tree (3 or 4 foot diameter) tree fell
onto house.
&&Local storm report, Apr 30, 3:48 AM CDT, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
348 AM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 AM Tstm Wnd Dmg 4 E Comanche 34.37N 97.90W
04/30/2025 Stephens OK Law Enforcement
Power lines down on Highway 53 approximately
3 mile west of Comanche Lake. time
estimated.
&&Local storm report, Apr 30, 4:11 AM CDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
411 AM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 AM Tstm Wnd Gst 4 NW Knox City 33.45N 99.87W
04/30/2025 M69 MPH Knox TX Mesonet
West Texas Mesonet observation.
&&Local storm report, Apr 30, 4:20 AM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Norman OK
420 AM CDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 AM Tstm Wnd Gst 2 SE Truscott 33.73N 99.79W
04/30/2025 M60 MPH Knox TX Mesonet
&&The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:05 PM CDT | Areal Flood Advisory | OUN | Greer, Harmon, Jackson, Kiowa, Tillman | 6 hr |
| Apr 29, 7:05 PM CDT | Special Weather Statement | OUN | Jackson | 25 min |
| Apr 29, 7:12 PM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, Kingfisher, Logan, McClain and 1 more | 8 hr |
| Apr 29, 7:13 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 47 min |
| Apr 29, 7:14 PM CDT | Special Weather Statement | OUN | Logan | 46 min |
| Apr 29, 7:33 PM CDT | Tornado Warning | OUN | Tillman | 27 min |
| Apr 29, 7:41 PM CDT | Flash Flood Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 9 hr |
| Apr 29, 7:45 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 45 min |
| Apr 29, 7:50 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 8 hr |
| Apr 29, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 38 min |
| Apr 29, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 38 min |
| Apr 29, 7:53 PM CDT | Tornado Warning | OUN | Tillman | 17 min |
| Apr 29, 8:04 PM CDT | Special Weather Statement | OUN | Payne | 41 min |
| Apr 29, 8:17 PM CDT | Flash Flood Warning | OUN | Comanche, Cotton, Tillman | 4 hr |
| Apr 29, 8:19 PM CDT | Tornado Warning | OUN | Cotton | 26 min |
| Apr 29, 8:24 PM CDT | Tornado Warning | OUN | Cotton | 21 min |
| Apr 29, 8:26 PM CDT | River Flood Warning | OUN | Atoka | 4 days |
| Apr 29, 8:27 PM CDT | Tornado Warning | OUN | Cotton | 33 min |
| Apr 29, 8:31 PM CDT | Special Weather Statement | OUN | Logan | 29 min |
| Apr 29, 8:35 PM CDT | Tornado Warning | OUN | Cotton, Jefferson, Stephens | 25 min |
| Apr 29, 8:39 PM CDT | Tornado Warning | OUN | Jefferson | 36 min |
| Apr 29, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jefferson, Stephens | 49 min |
| Apr 29, 8:57 PM CDT | Tornado Warning | OUN | Comanche, Cotton, Stephens | 33 min |
| Apr 29, 9:14 PM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Cotton, Garvin, Grady, Jefferson and 2 more | 3 hr |
| Apr 29, 9:19 PM CDT | Flash Flood Warning | OUN | Canadian, Cleveland, Grady, Logan, McClain, Oklahoma | 3 hr |
| Apr 29, 9:27 PM CDT | River Flood Warning | OUN | Garvin, Grady | 47 hr |
| Apr 29, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Comanche, Garvin, Grady, Jefferson, Love and 3 more | 46 min |
| Apr 29, 9:40 PM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Payne | 3 hr |
| Apr 29, 9:55 PM CDT | Flash Flood Warning | OUN | Cleveland, Garvin, McClain, Murray, Pottawatomie | 2 hr |
| Apr 29, 10:11 PM CDT | Flash Flood Warning | OUN | Lincoln, Logan, Payne | 3 hr |
| Apr 29, 10:18 PM CDT | Special Weather Statement | OUN | Pottawatomie | 27 min |
| Apr 29, 10:23 PM CDT | Flash Flood Warning | OUN | Cleveland, Logan, Oklahoma | 3 hr |
| Apr 29, 10:25 PM CDT | Special Weather Statement | OUN | Love | 35 min |
| Apr 29, 10:42 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 48 min |
| Apr 29, 11:10 PM CDT | Flash Flood Warning | OUN | Cleveland, Garvin, Lincoln, McClain, Oklahoma, Pontotoc and 2 more | 3 hr |
| Apr 29, 11:13 PM CDT | Special Weather Statement | OUN | Hughes, Seminole | 32 min |
| Apr 29, 11:21 PM CDT | Special Weather Statement | OUN | Love | 24 min |
| Apr 29, 11:55 PM CDT | Flash Flood Warning | OUN | Love | 3 hr |
| Apr 30, 12:07 AM CDT | Severe Thunderstorm Warning | OUN | Love | 38 min |
| Apr 30, 12:26 AM CDT | Special Weather Statement | OUN | Cotton | 34 min |
| Apr 30, 12:29 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 46 min |
| Apr 30, 12:45 AM CDT | Severe Thunderstorm Warning | OUN | Love | 30 min |
| Apr 30, 1:19 AM CDT | Flash Flood Warning | OUN | Comanche, Cotton, Tillman | 5 hr |
| Apr 30, 1:36 AM CDT | Special Weather Statement | OUN | Tillman | 24 min |
| Apr 30, 1:38 AM CDT | Areal Flood Advisory | OUN | Caddo | 3 hr |
| Apr 30, 2:14 AM CDT | Special Weather Statement | OUN | Cotton | 31 min |
| Apr 30, 2:26 AM CDT | River Flood Warning | OUN | Payne | 54 hr |
| Apr 30, 2:26 AM CDT | River Flood Advisory | OUN | Logan | 13 hr |
| Apr 30, 2:27 AM CDT | Flash Flood Warning | OUN | Comanche, Cotton, Jefferson, Stephens | 7 hr |
| Apr 30, 2:34 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jefferson, Stephens | 41 min |
| Apr 30, 3:05 AM CDT | Flash Flood Warning | OUN | Cotton | 6 hr |
| Apr 30, 3:25 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, Logan, McClain, Oklahoma | 3 hr |
| Apr 30, 3:32 AM CDT | Flash Flood Warning | OUN | Garvin, Grady, Stephens | 3 hr |
| Apr 30, 3:34 AM CDT | Special Weather Statement | OUN | Stephens | 41 min |
| Apr 30, 3:40 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Grady, Murray, Stephens | 50 min |
| Apr 30, 4:11 AM CDT | Flash Flood Warning | OUN | Carter, Cotton, Garvin, Grady, Jefferson, McClain and 1 more | 6 hr |
| Apr 30, 4:27 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Jackson, Kiowa, Tillman | 5 hr |
| Apr 30, 4:29 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 24 min |
| Apr 30, 4:34 AM CDT | Flash Flood Warning | OUN | Cleveland, Garvin, McClain, Murray, Pontotoc, Pottawatomie | 11 hr |
| Apr 30, 4:42 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 48 min |
| Apr 30, 5:11 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jackson, Kiowa, Tillman | 49 min |
| Apr 30, 5:24 AM CDT | Flash Flood Warning | OUN | Lincoln, Pontotoc, Pottawatomie, Seminole | 10 hr |
| Apr 30, 5:50 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jefferson, Stephens | 40 min |
| Apr 30, 5:55 AM CDT | Flash Flood Warning | OUN | Comanche, Cotton, Kiowa, Stephens, Tillman | 3 hr |
| Apr 30, 6:20 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Cotton, Garvin, Jefferson, Stephens | 40 min |
| Apr 30, 6:33 AM CDT | Areal Flood Warning | OUN | Comanche, Cotton, Tillman | 4 hr |
| Apr 30, 6:55 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Murray, Stephens | 50 min |
| Apr 30, 7:02 AM CDT | Flash Flood Warning | OUN | Cleveland, Grady, McClain, Stephens | 3 hr |
| Apr 30, 7:32 AM CDT | Special Weather Statement | OUN | Johnston, Love, Marshall, Murray, Pontotoc | 43 min |
| Apr 30, 8:05 AM CDT | Flash Flood Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 7 hr |
| Apr 30, 8:08 AM CDT | Special Weather Statement | OUN | Coal, Hughes, Johnston, Pontotoc, Seminole | 67 min |
| Apr 30, 8:10 AM CDT | River Flood Advisory | OUN | Oklahoma | 6 hr |
| Apr 30, 8:10 AM CDT | River Flood Advisory | OUN | Canadian, Oklahoma | 25 hr |
| Apr 30, 8:11 AM CDT | River Flood Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 30 hr |
| Apr 30, 8:12 AM CDT | River Flood Advisory | OUN | Blaine, Caddo, Canadian, Grady | 25 hr |
| Apr 30, 8:31 AM CDT | Special Weather Statement | OUN | Atoka, Bryan, Johnston, Marshall | 59 min |
| Apr 30, 8:45 AM CDT | River Flood Warning | OUN | Garvin, Murray | 18 hr |
| Apr 30, 8:59 AM CDT | Areal Flood Warning | OUN | Caddo, Comanche, Cotton, Grady, Jackson, Jefferson and 3 more | 34 hr |
| Apr 30, 9:07 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Logan, McClain, Oklahoma | 3 hr |
| Apr 30, 9:10 AM CDT | Special Weather Statement | OUN | Coal, Hughes, Seminole | 65 min |
Nearby
Flash Flood Warnings in Oklahoma, 2025Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.